MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing a pod coil into the target vessel, the physician experienced resistance and the pod coil would not advance.Therefore, it was removed.The procedure was completed using a new pod coil and the same lantern.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil revealed offset coil winds.If the device is forcefully advanced against resistance, damage such as this may occur.Further evaluation revealed the introducer sheath was loaded backwards onto the pusher assembly.This damage was likely incidental to the reported complaint.During functional testing, the pod coil was re-sheathed properly into its introducer sheath.The pod coil was then able to advance through its introducer sheath and a demonstration lantern without an issue.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12276392
Report Number3005168196-2021-01745
Device Sequence Number17169049
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF93979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Date Report Sent to FDA01/01/2005